MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on commencement of photopheresis treatment, when the clinician withdrew the catheter lock, air and blood entered the syringe.Upon closer inspection, a crack was observed in the blue (venous lumen) luer.The affected catheter had been inserted into the patient for about 430 days before the issue occurred.There were no other damages found on the product where the crack was observed.Besides the reported issue, there were no other defects found on the product at the time of the event.There was no leak.The catheter was not repaired.Tego was utilized, and the cleaning agents used on the product were briemark alcohol wipes, and the skin surrounding the catheter was cleaned with n/saline or chloroprep.The cleaning agents were allowed to dry thoroughly prior to applying ointments to the area.The insertion site was treated prior to product placement.There was no instrument used to loosen or tighten the device.The products being utilized were competitors brands of apheresis kits, ecp (extracorporeal photopheresis kits), and luer lock syringes.The extension was immediately clamped and capped with a bd bung (cap) and was not used.The incident was reported to interventional radiology.Treatment was completed through the red (arterial lumen).The affected catheter needed to be replaced and was explanted two days after the date of the event, and a new catheter with a different lot was implanted on the same day it was explanted.There was no need for any medical intervention, including prophylactic antibiotics.There was no blood loss, and blood transfusion was not performed.There were no complications with the replacement procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the luer adapter to be cracked, leaking, or broken.It was reported that the luer adapter was leaking, cracked or broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20786094
Report Number1282497-2024-20022
Device Sequence Number7808827
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145039P
Device Catalogue Number8888145039P
Device Lot Number2232700190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown